MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number A0393
Medical Device Problem Codes Break (1069); Fire (1245); Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the high frequency-cable, monopolar sparked, smoked and then caught fire.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the cable broke, the high frequency cable made a popping sound, then sparked.The issue was found during a trans urethral resection of bladder tumor procedure.The procedure was completed with a similar device.The procedure was delayed by 5 minutes.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information.
 
Additional Manufacturer Narrative
This report is also being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the reported event could not be determined due to lack of device return.Considerations: - the error description provided is plausible.The error described is a known error pattern and can be confirmed.The age-related wear in connection with repeated extreme bending or tensile loads most likely led to the breakage of single or all the wires in the cable.It should be noted that this can cause a voltage spike at the damaged area when the generator is activated, resulting in a spark and complete disconnection of the plug.- it is evident from the lot number that the cable was manufactured in august of 2018.It can therefore be assumed that the cable was used for longer than the specified 12 months.According to our investigators, the cause of the reported issue is most likely due to wear and tear in connection with improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18298353
Report Number9610773-2023-03575
Device Sequence Number7034940
Product Code GCJ
UDI-Device Identifier04042761001656
UDI-Public04042761001656
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0393
Device Lot Number832580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer12/04/2023
06/21/2024
Initial Report FDA Received Date12/09/2023
Supplement Report FDA Received Date12/12/2023
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown